Discussions By Condition: I cannot get a diagnosis.

Unexplained symptoms for 5 months, please help

Posted In: I cannot get a diagnosis. 4 Replies
  • Posted By: Anonymous
  • May 20, 2010
  • 00:26 AM

Ever since January of 2010, I've had some unexplained symptoms that have been getting worse, and have gotten to the point that I can't go about things like I used to. I'm a teenager, and I've been experiencing a dull ache all over my body, fatigue, weakness all over, sharper aching pains in my hands, chest, and feet. Also, my toes have been turning dark purple for no reason. I have headaches, and get dizzy to the point where I almost pass out for no reason. My vision has gotten worse since January also, to the point where I now need glasses. At first, my doctors thought this was Raynaud's Phenomenon, but we've ruled that out. Lately, I came to a new doctor. My pupils have been dilated to the point where you can't see my irises since 4th grade, and i've had what I thought was acne since then too. 4th grade was also the first time i ever had one of the chest pains. This doctor think that everything is linked, from the pains to the pupils to the "acne" (which the doctors are now questioning if is acne at all). The symptoms come on in flare-ups, which have no obvious trigger and have gotten increasingly frequent and worse. Please help!!! any suggestions are good!!!

Reply Flag this Discussion

4 Replies:

  • Hello Unregistered teenager,How do you feel today?I was wondering about your age, weight and size. Do you have high blood pressure? Are you taking any drugs? Like birth control pills? Have you taken any vaccines recently? Are you sexually active? What do you manage your time? I am just trying to find clues to all of your symptoms by trying to see into the variables which are often overlooked.Who cooks all your meals? How is your stress/comfort level at home?Peace,Eat-a-fruit78.
    Eatafruit78 960 Replies Flag this Response
  • Hi, you could have a condition called POTS (postural orthostatic tachycardia syndrome) which can cause your symptoms. POTs can not just make the toes appear purple, but the whole legs can become purple and mottled. POTs will give dizziness, headaches, tiredness and chest pains are the most common symptoms of it and can affect the pupils as its a form of dysautonomia (autonomic nervous system dysfunction.. and the ANS controls the pupils). In POTs the blood flow sometimes dont get where its needed eg hence the dizziness and headaches... and the sometimes bood pool in the wrong parts of body eg legs and feet/extremetories and abdomen and may cause pain, aching or tiggling. Certain things may make POTS flare eg heat, after eatting, menstration, not having enough to drink (POTS people may feel thirsty).. it may take certain combination of triggers to trigger eposides hence may at times be confusion to some people what is causing it. Getting hot is the most common noticable trigger of it (but if someone has it severely but lives in a cool location they may not notice the heat trigger). i suggest you get POTS ruled out as being maybe the cause of your condition http://www.dinet.org/symptoms.htm . If you do a search for a the tv show called "Mystery diagnoses" and "POTS" at youtube. There is a good three part series on someone who has severe POTS, this person couldnt work out what was triggering it.. till she'd had it for 15yrs?. (the acne could be something else..but all else you described can be part of POTS). In severe cases POTS can make someone pass out. ive been out cold with POTS for up to 5 mins.
    taniaaust1 2267 Replies Flag this Response
  • Hello Unregistered teenager,How do you feel today?I was wondering about your age, weight and size. Do you have high blood pressure? Are you taking any drugs? Like birth control pills? Have you taken any vaccines recently? Are you sexually active? What do you manage your time? I am just trying to find clues to all of your symptoms by trying to see into the variables which are often overlooked.Who cooks all your meals? How is your stress/comfort level at home?Peace,Eat-a-fruit78.Hi Eat-a-fruit78! I'm feelin good today. I"m 14, 100 pounds and about 5'3ft. I've got a family history of high blood pressure, but I don't have it myself. No drugs, not even birth control. I had the h1n1 vaccine in November, but that's the latest one. I'm not sexually active, and I manage my time with piano, jogging&walking around town. I cook most of my own meals, and as for stress...it's not been the best over the past year, but I've been a lot less stressed out lately.
    Anonymous 42789 Replies Flag this Response
  • Hi, you could have a condition called POTS (postural orthostatic tachycardia syndrome) which can cause your symptoms. POTs can not just make the toes appear purple, but the whole legs can become purple and mottled. POTs will give dizziness, headaches, tiredness and chest pains are the most common symptoms of it and can affect the pupils as its a form of dysautonomia (autonomic nervous system dysfunction.. and the ANS controls the pupils). In POTs the blood flow sometimes dont get where its needed eg hence the dizziness and headaches... and the sometimes bood pool in the wrong parts of body eg legs and feet/extremetories and abdomen and may cause pain, aching or tiggling. Certain things may make POTS flare eg heat, after eatting, menstration, not having enough to drink (POTS people may feel thirsty).. it may take certain combination of triggers to trigger eposides hence may at times be confusion to some people what is causing it. Getting hot is the most common noticable trigger of it (but if someone has it severely but lives in a cool location they may not notice the heat trigger). i suggest you get POTS ruled out as being maybe the cause of your condition http://www.dinet.org/symptoms.htm . If you do a search for a the tv show called "Mystery diagnoses" and "POTS" at youtube. There is a good three part series on someone who has severe POTS, this person couldnt work out what was triggering it.. till she'd had it for 15yrs?. (the acne could be something else..but all else you described can be part of POTS). In severe cases POTS can make someone pass out. ive been out cold with POTS for up to 5 mins.Hey taniaaust, thank you for telling me about POTS. I have noticed that symptoms get worse or a flare-up starts when I'm getting heated up and when i'm on my period, and the thirsty thing strikes a chord for sure. All of the symptoms sound like what's been going on with me, so i'm definitely going to do a little research on the topic and ask my doctor about it. Thanks for posting!!
    Anonymous 42789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.